Alert archive / Kansas / Heavy Snow Warnings in 2007
Heavy Snow Warning 3, NWS Dodge City, KS
NWS Dodge City, KS issued this heavy snow warning at Dec 27, 2007, 4:03 AM CST for 5 counties in Kansas. It took effect at Dec 27, 2007, 12:00 PM CST. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 27, 2007, 4:03 AM CST (10:03 UTC)
- In effect from
- Dec 27, 2007, 12:00 PM CST
- Expired
- Dec 27, 2007, 8:16 PM CST
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 146 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 2:12 PM CST | SNOW 2.5 | S Johnson City, KS | 2 TO 3 INCHES SO FAR...WAS STILL SNOWING |
| Dec 27, 2:17 PM CST | SNOW 3 | Nw Syracuse, KS | WAS STILL SNOWING |
| Dec 27, 6:18 PM CST | SNOW 2.5 | 9 Nw Elkhart, KS | ESTIMATED 2 TO 3 INCHES. WAS NOT SNOWING AT TIME OF REPORT. |
| Dec 27, 6:43 PM CST | SNOW 4.5 | 13 N Coolidge, KS | ESTIMATED 4 TO 5 INCHES. SNOW WAS VERY LIGHT AT TIME OF THIS REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 271003 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 403 AM CST THU DEC 27 2007 ...YET ANOTHER SNOW STORM EXPECTED THIS AFTERNOON AND TONIGHT... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE FOUR CORNERS REGION WILL MOVE QUICKLY NORTHEAST ACROSS KANSAS TONIGHT. THIS SYSTEM IS EXPECTED TO BRING SNOW TO ALL OF SOUTHWEST KANSAS, WITH THE HEAVIER AMOUNTS TO BE FOCUSED NEAR THE COLORADO AND OKLAHOMA BORDERS. THE SNOW WILL TAPER OFF RAPIDLY FROM WEST TO EAST AFTER MIDNIGHT TONIGHT. KSZ061-074-075-084-085-271815- /O.UPG.KDDC.WS.A.0007.071227T1200Z-071228T0600Z/ /O.NEW.KDDC.HS.W.0003.071227T1800Z-071228T0600Z/ HAMILTON-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ULYSSES... ELKHART...RICHFIELD...HUGOTON...MOSCOW 403 AM CST THU DEC 27 2007 /303 AM MST THU DEC 27 2007/ ...HEAVY SNOW WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP DURING THE AFTERNOON HOURS FROM HUGOTON TO SYRACUSE AND WEST TO THE COLORADO BORDER. THE SNOW WILL BE HEAVY AT TIMES TOWARD EVENING. 4 TO 7 INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE SNOW IS EXPECTED TO TAPER OFF BY LATE IN THE EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KSZ062-271815- /O.UPG.KDDC.WS.A.0007.071227T1200Z-071228T0600Z/ /O.NEW.KDDC.SN.Y.0008.071227T1800Z-071228T0600Z/ KEARNY- INCLUDING THE CITIES OF...LAKIN...DEERFIELD 403 AM CST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP DURING THE AFTERNOON HOURS ACROSS KEARNY COUNTY. 3 TO 5 INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE SNOW IS EXPECTED TO TAPER OFF BY LATE IN THE EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ043-044-063-076-077-271815- /O.UPG.KDDC.WS.A.0007.071227T1800Z-071228T1200Z/ /O.NEW.KDDC.SN.Y.0008.071227T1800Z-071228T0600Z/ SCOTT-LANE-FINNEY-HASKELL-GRAY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...GARDEN CITY... KALVESTA...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA 403 AM CST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP DURING THE AFTERNOON HOURS FROM THE SCOTT CITY AND DIGHTON AREAS SOUTH THROUGH GARDEN CITY AND CIMARRON TO THE OKLAHOMA BORDER. THE SNOW MAY BE HEAVY AT TIMES THURSDAY EVENING. 2 TO 4 INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ078-080-271815- /O.UPG.KDDC.WS.A.0007.071227T1800Z-071228T1200Z/ /O.NEW.KDDC.SN.Y.0008.071228T0000Z-071228T1200Z/ FORD-KIOWA- INCLUDING THE CITIES OF...DODGE CITY...BUCKLIN...GREENSBURG... HAVILAND 403 AM CST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW...POSSIBLY HEAVY AT TIMES...WILL DEVELOP DURING THE EVENING HOURS FROM DODGE CITY TO GREENSBURG SOUTH TO THE OKLAHOMA BORDER. 2 TO 4 INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ030-031-045-046-064>066-079-081-271815- /O.NEW.KDDC.SN.Y.0008.071228T0000Z-071228T1200Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-PRATT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...PRATT 403 AM CST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY. SNOW IS EXPECTED TO DEVELOP THIS EVENING FROM THE HAYS AND NESS CITY AREAS SOUTH TO THE LARNED AND PRATT AREAS. 2 TO 4 INCHES OF SNOW...WITH LOCALLY HIGHER AMOUNTS...IS EXPECTED BEFORE THE SNOW TAPERS OFF AFTER MIDNIGHT TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ090-271815- /O.EXB.KDDC.WS.A.0007.071228T0000Z-071228T1200Z/ BARBER- INCLUDING THE CITIES OF...MEDICINE LODGE...KIOWA...SUN CITY 403 AM CST THU DEC 27 2007 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. SNOW...HEAVY AT TIMES...WILL DEVELOP DURING THE EVENING AND OVERNIGHT HOURS NEAR AND ALONG THE OKLAHOMA BORDER. 4 TO 7 INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THUNDER MAY BE HEARD AT TIMES DURING THE HEAVIEST SNOW BURSTS ESPECIALLY DURING THE OVERNIGHT HOURS TONIGHT. A WINTER STORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF HAZARDOUS WINTER WEATHER. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KSZ086-087-271815- /O.EXT.KDDC.WS.A.0007.071227T1800Z-071228T0600Z/ SEWARD-MEADE- INCLUDING THE CITIES OF...LIBERAL...KISMET...MEADE...FOWLER 403 AM CST THU DEC 27 2007 ...WINTER STORM WATCH NOW IN EFFECT FROM NOON CST TODAY THROUGH THIS EVENING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM NOON CST TODAY THROUGH THIS EVENING. SNOW...HEAVY AT TIMES...WILL DEVELOP DURING THE EVENING AND OVERNIGHT HOURS NEAR AND ALONG THE OKLAHOMA BORDER. 4 TO 7 INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THUNDER MAY BE HEARD AT TIMES DURING THE HEAVIEST SNOW BURSTS. A WINTER STORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF HAZARDOUS WINTER WEATHER. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KSZ088-089-271815- /O.EXT.KDDC.WS.A.0007.071228T0000Z-071228T1200Z/ CLARK-COMANCHE- INCLUDING THE CITIES OF...ASHLAND...MINNEOLA...COLDWATER... PROTECTION 403 AM CST THU DEC 27 2007 ...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. SNOW...HEAVY AT TIMES...WILL DEVELOP DURING THE EVENING HOURS NEAR AND ALONG THE OKLAHOMA BORDER. 4 TO 7 INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THUNDER MAY BE HEARD AT TIMES DURING THE HEAVIEST SNOW BURSTS ESPECIALLY LATE IN THE EVENING HOURS TONIGHT. A WINTER STORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF HAZARDOUS WINTER WEATHER. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ LACY
3 follow-up statements
000 WWUS43 KDDC 271626 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1026 AM CST THU DEC 27 2007 ...ANOTHER SNOWSTORM EXPECTED THIS AFTERNOON AND TONIGHT... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE FOUR CORNERS REGION WILL MOVE QUICKLY NORTHEAST ACROSS KANSAS TONIGHT. THIS SYSTEM IS EXPECTED TO BRING SNOW TO ALL OF SOUTHWEST KANSAS... WITH THE HEAVIER AMOUNTS NEAR THE COLORADO BORDER. THE SNOW WILL TAPER OFF RAPIDLY FROM WEST TO EAST AFTER MIDNIGHT TONIGHT. KSZ061-074-075-084-085-280030- /O.CON.KDDC.HS.W.0003.071227T1800Z-071228T0600Z/ HAMILTON-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ULYSSES... ELKHART...RICHFIELD...HUGOTON...MOSCOW 1026 AM CST THU DEC 27 2007 /926 AM MST THU DEC 27 2007/ ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. SNOW WILL CONTINUE TO DEVELOP THIS MORNING...AND BECOME HEAVY AT TIMES THIS AFTERNOON. 4 TO 7 INCHES OF SNOW IS EXPECTED. THE SNOW IS EXPECTED TO TAPER OFF BY LATE IN THE EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KSZ088>090-280030- /O.UPG.KDDC.WS.A.0007.071228T0000Z-071228T1200Z/ /O.EXB.KDDC.SN.Y.0008.071227T2200Z-071228T1200Z/ CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1026 AM CST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO DEVELOP THIS AFTERNOON. SNOW WILL ACCUMULATE 2 TO 5 INCHES BEFORE TAPERING OFF LATE TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ086-087-280030- /O.UPG.KDDC.WS.A.0007.071227T1800Z-071228T0600Z/ /O.EXA.KDDC.SN.Y.0008.071227T1800Z-071228T0600Z/ SEWARD-MEADE- INCLUDING THE CITIES OF...LIBERAL...KISMET...MEADE...FOWLER 1026 AM CST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO DEVELOP BY NOON. SNOW WILL ACCUMULATE 2 TO 5 INCHES BEFORE TAPERING OFF AFTER MIDNIGHT TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ030-031-045-046-064>066-078>081-280030- /O.EXT.KDDC.SN.Y.0008.071227T2200Z-071228T1200Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT 1026 AM CST THU DEC 27 2007 ...SNOW ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST FRIDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST FRIDAY. SNOW IS EXPECTED TO DEVELOP THIS AFTERNOON. SNOW WILL ACCUMULATE 2 TO 5 INCHES BEFORE TAPERING OFF LATE TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ043-044-062-063-076-077-280030- /O.CON.KDDC.SN.Y.0008.071227T1800Z-071228T0600Z/ SCOTT-LANE-KEARNY-FINNEY-HASKELL-GRAY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA 1026 AM CST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL DEVELOP LATE THIS MORNING OR EARLY THIS AFTERNOON. SNOW WILL ACCUMULATE 2 TO 5 INCHES BEFORE TAPERING OFF BY MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDDC 272047 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 247 PM CST THU DEC 27 2007 ...SNOWSTORM IN PROGRESS ACROSS PARTS OF SOUTHWEST KANSAS... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE QUICKLY NORTHEAST ACROSS KANSAS TONIGHT. SNOW WILL CONTINUE TO SPREAD ACROSS ALL OF SOUTHWEST KANSAS THIS AFTERNOON AND EVENING. THE SNOW WILL TAPER OFF RAPIDLY FROM WEST TO EAST AFTER MIDNIGHT TONIGHT. KSZ061-074-075-084-085-280500- /O.CON.KDDC.HS.W.0003.000000T0000Z-071228T0600Z/ HAMILTON-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ULYSSES... ELKHART...RICHFIELD...HUGOTON...MOSCOW 247 PM CST THU DEC 27 2007 /147 PM MST THU DEC 27 2007/ ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. SNOW WILL CONTINUE THROUGH THIS EVENING AND THEN TAPER OFF BY MIDNIGHT. THE SNOW WILL ACCUMULATE TO 4 TO 7 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KSZ043-044-062-063-076-077-086-087-280500- /O.CON.KDDC.SN.Y.0008.000000T0000Z-071228T0600Z/ SCOTT-LANE-KEARNY-FINNEY-HASKELL-GRAY-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...LIBERAL...KISMET...MEADE...FOWLER 247 PM CST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL CONTINUE THROUGH THIS EVENING AND INTO EARLY TONIGHT. SNOW WILL ACCUMULATE 2 TO 5 INCHES BEFORE TAPERING OFF JUST AFTER MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ030-031-045-046-064>066-078>081-088>090-280500- /O.CON.KDDC.SN.Y.0008.071227T2200Z-071228T1200Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 247 PM CST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. SNOW IS EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. SNOW WILL ACCUMULATE 2 TO 5 INCHES BEFORE TAPERING OFF LATE TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDDC 280216 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 816 PM CST THU DEC 27 2007 ...MODERATE TO HEAVY SNOW IN PROGRESS ACROSS SOUTHWEST KANSAS... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE QUICKLY NORTHEAST ACROSS KANSAS THROUGH THE NIGHT. MODERATE TO OCCASIONALLY HEAVY SNOW WAS ONGOING ACROSS MUCH OF SOUTHWEST KANSAS DURING THE MID EVENING HOURS. THE SNOW WILL TAPER OFF RAPIDLY FROM WEST TO EAST AFTER MIDNIGHT TONIGHT. KSZ061-074-075-084-085-280600- /O.CAN.KDDC.HS.W.0003.000000T0000Z-071228T0600Z/ /O.EXA.KDDC.SN.Y.0008.000000T0000Z-071228T0600Z/ HAMILTON-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ULYSSES... ELKHART...RICHFIELD...HUGOTON...MOSCOW 816 PM CST THU DEC 27 2007 /716 PM MST THU DEC 27 2007/ ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. HEAVY SNOW HAS LARGELY COME TO AN END ACROSS MUCH OF FAR SOUTHWEST KANSAS MAINLY WEST OF A LAKIN TO HUGOTON LINE TO THE COLORADO BORDER. ADDITIONAL ACCUMULATIONS THROUGH THE NIGHT WILL REMAIN BELOW ONE INCH...WITH STORM TOTAL ACCUMULATIONS RANGING FROM 2 TO LOCALLY 5 INCHES. A FEW AREAS OF FREEZING FOG WILL ALSO BE OBSERVED THROUGH MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ043-044-062-063-076-077-086-087-280600- /O.CON.KDDC.SN.Y.0008.000000T0000Z-071228T0600Z/ SCOTT-LANE-KEARNY-FINNEY-HASKELL-GRAY-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...LIBERAL...KISMET...MEADE...FOWLER 816 PM CST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL CONTINUE THROUGH THIS EVENING AND INTO EARLY TONIGHT. SNOW WILL ACCUMULATE 2 TO 4 INCHES BEFORE TAPERING OFF JUST AFTER MIDNIGHT. ONCE THE SNOW ENDS...SOME AREAS OF FREEZING FOG MAY STILL BE OBSERVED THROUGH THE OVERNIGHT HOURS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ030-031-045-046-064>066-078>081-088>090-281030- /O.CON.KDDC.SN.Y.0008.000000T0000Z-071228T1200Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 816 PM CST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. SNOW IS EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. SNOW WILL ACCUMULATE 2 TO 4 INCHES BEFORE TAPERING OFF LATE TONIGHT. SOME LOCALLY HIGHER AMOUNTS OF SNOW ARE POSSIBLE FROM ASHLAND TO MEDICINE LODGE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ UMSCHEID
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heavy snow warning went out at Dec 27, 3:24 AM CST, 39 minutes earlier.
Area forecast discussion, Dec 27, 3:24 AM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 324 AM CST THU DEC 27 2007 .DISCUSSION... DAYS 1-2... SNOW CHANCES/AMOUNTS WILL BE THE MAIN FORECAST CHALLENGE WITH THE APPROACHING UPPER STORM SYSTEM TO AFFECT THE FORECAST AREA TONIGHT. A VERY POTENT JET STREAK /155KTS AT MEDFORD, OR/ WAS DIVING SOUTH ON THE WEST SIDE OF A BROAD CYCLONIC FLOW PATTERN OVER THE WESTERN 2/3RDS OF THE CONUS. RUC ANALYSIS FIELDS SHOW STRONG POT VORT ADVECTION IN AN ALMOST DUE SOUTH DIRECTION FROM THE PAC NW TO THE DESERT SOUTHWEST. WHEN THIS OCCURS A SYSTEM WRAPS UP FAIRLY QUICKLY INTO A CLOSED CYCLONE DUE TO THE CONSERVATION OF ABSOLUTE VORTICITY AND THIS WILL NOT BE AN EXCEPTION. A 500MB CLOSED CYCLONE WILL EVOLVE OVER THE 4 CORNERS REGION LATER THIS MORNING AND WILL THEN EJECT NORTHEAST ACROSS KANSAS TONIGHT AS THE STRONG JET ON THE BACK SIDE ROTATES AROUND THE BASE OF THE TROUGH. THE MODELS FORECAST THAT THE SYSTEM WILL BEGIN TO OPEN UP AGAIN AS THIS OCCURS WHICH COULD REDUCE SNOW AMOUNTS ACROSS CENTRAL/EASTERN KS. AS THE SYSTEM WRAPS UP AND HEADS EAST LATER TODAY, SNOW WILL DEVELOP OVER EASTERN COLORADO NEAR AN INVERTED SURFACE TROF BENEATH A DEVELOPING TROWAL (TROUGH OF WARM AIR ALOFT, OR THE NORTH AND WEST EXTENSION OF THE WARM CONVEYOR OF A CYCLONE OVER THE COLD AIR). A DECENT UPSLOPE REGIME IS SETTING UP HERE SO ELEVATION WILL DEFINITELY PLAY A PART AS WELL. THIS SNOW WILL GRADUALLY SLIDE SOUTHEAST TOWARD FAR WESTERN KANSAS AS THE TROWAL AXIS PIVOTS AND ORIENTS ITSELF MORE WEST TO EAST NEAR/ALONG THE OK BORDER BY TONIGHT. BY TONIGHT, THE 700MB CYCLONE WILL MOVE ACROSS THE NORTHERN TX PANHANDLE WITH THE TROWAL AXIS ORIENTED WEST TO EAST TO THE NORTH OF IT. THIS WILL BE THE FAVORED REGION FOR HEAVIER SNOW ACCUMULATION TONIGHT. THE GFS/UKMET SUGGEST THAT THIS BAND WILL SET UP SOUTH AND EAST OF MY CWA...WHILE THE NAM IS JUST NORTH OF THE BORDER IN SOUTHERN KS. THE NAM DID INITIALIZE THE 500MB JET STREAK OVER NORTHERN CA BETTER THAN THE GFS, AND COULD BE THE REASON WHY THIS MODEL IS A BIT FARTHER NORTH. FOR SNOW AMOUNTS, THE CURRENT THINKING IS THAT THE HIGHER ACCUMS WILL FALL NEAR THE CO/OK BORDERS WITH LIGHTER AMOUNTS ELSEWHERE. PER GFS AND HPC WWD, WILL GO WITH 6 INCH ACCUMS ALONG THE WESTERN TIER OF COUNTIES AND A HEAVY SNOW WARNING. WINDS SHOULD NOT BE AN ISSUE WITH THIS SYSTEM AS THEY WERE WITH THE PREVIOUS STORM. THE HIGH UNCERTAINTY IN WHERE THE WEST TO EAST AXIS OF HEAVIER SNOW FORMS TONIGHT WILL PRECLUDE ME IN ISSUING A WARNING ANY FARTHER EAST ALONG THE OK BORDER, ESPECIALLY GIVEN THE LATEST PROGS FROM THE 06Z NAM WHICH SLOWED THE TIMING AND REDUCED AMOUNTS SOME. HOWEVER, THE 06Z NAM STILL SHOWS THE CONSISTENT SIGNAL OF A SNOW BAND DEVELOPING OVER SOUTHWEST KS OR THE PANHANDLES STRETCHING EAST NORTHEAST INTO SOUTH CENTRAL KS. WITH DRY AIR ADVECTING IN ALOFT ATOP A MORE MOIST LAYER BENEATH, AND VERY STEEP LAPSE RATES FROM SUB -30C 500MB TEMPS WITH THIS SYSTEM MOVING IN...POTENTIAL INSTABILITY MAY DEVELOP IN SOME AREAS WHICH COULD ADD A FEW RUMBLES OF THUNDER ALONG THIS DEVELOPING SNOW BAND, ALTHOUGH THIS LOOKS A BIT MORE LIKELY OVER ICTS FORECAST AREA. NEVERTHELESS, IF THIS PANS OUT THE SOUTHERN COUNTIES WILL NEED TO BE MONITORED FOR POSSIBLE UPGRADE TO WARNING. THE SNOW WILL TAPER OFF RAPIDLY FROM WEST TO EAST AFTER MIDNIGHT AS THE SYSTEM QUICKLY EJECTS NORTHEAST AWAY FROM WESTERN KANSAS. THE REMAINDER OF THE FCST PERIOD WILL BE TRANQUIL BUT COLD AS ANOTHER ROUND OF SNOW MELT MUST BEGIN. IN THE NEAR TERM, LOW STRATUS IS SLOWLY EXPANDING WEST AS AN UPSLOPE REGIME DEVELOPS IN ADVANCE OF THE UPPER SYSTEM. AREAS OF LOCALLY DENSE FOG ARE POSSIBLE AS WELL OVER MY EASTERN HALF. LACY DAYS 3-7... WILL NOT CHANGE MUCH IN THE EXTENDED GRIDS. THE 00Z AND 06Z RUNS DO NOT ALTER MUCH FROM THE PREVIOUS RUN WITH RESPECT TO THE DAYS 3-7 FORECAST. THERE APPEARS THERE WILL BE DRYING TREND AFTER SATURDAY...WITH MOST OF THE ACTION EAST OF OUR CWA SUNDAY THROUGH WEDNESDAY. WILL KEEP THE COOLING TREND IN PLACE THROUGH TUESDAY (NEW YEAR) AND THEN BEGIN A SLOW WARMING TREND. THE COLD ARCTIC PLUNGE COMING DOWN ON MONDAY COULD BE EVEN COLDER THAN WE HAVE ADVERTISED FOR MINIMUM TEMPERATURES TUESDAY AND WEDNESDAY MORNINGS...ESPECIALLY IF ANY SNOW IS STILL IN PLACE AND HAS A HOLD OF THE SURFACE CONDITIONS. THE LATEST MODEL RUNS SUGGEST WE COULD GET NEAR ZERO IN PARTS OF OUR NORTHWESTERN CWA. DID NOT LOWER TEMPERATURES THAT MUCH DUE TO INCONSISTENCY TOLERANCES....BUT DID LOWER DEW POINTS IN THE EARLY MORNING HOURS. WILL HAVE TO WAIT AND SEE HOW COLD OVERNIGHT MINS GO...AND LATER SHIFTS CAN LOWER IF WARRANTED. 12 .AVIATION... STRATUS AND FOG WITH IFR CONDITIONS WILL AFFECT THE KHYS SITE THROUGH 17Z OR SO...WITH MAINLY MVFR VSBYS IN THE 4-5SM BR AT KDDC AND KGCK. THEN MVFR CIGS AND VSBYS WILL DEVELOP OVER ALL 3 TAF SITES BY 17Z...AND THEN IFR CIGS AND VSBYS AFTER 21Z AS SNOW MOVES IN AND LOWERS BOTH CIGS AND VSBYS. IFR CONDITIONS WILL PREVAIL FROM 22Z THROUGH END OF TAF 06Z TIME. && .PRELIMINARY POINT TEMPS/POPS... DDC 28 19 30 15 / 80 90 10 0 GCK 26 15 30 13 / 80 90 10 0 EHA 27 16 28 10 / 90 90 0 0 LBL 28 18 29 12 / 90 90 0 0 HYS 27 18 30 14 / 80 90 10 0 P28 32 24 30 17 / 80 90 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY FOR KSZ030-031-045-046-064>066-078>081. HEAVY SNOW WARNING FROM NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT FOR KSZ061-074-075-084-085. SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR KSZ043- 044-062-063-076-077. WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR KSZ088>090. WINTER STORM WATCH FROM NOON CST TODAY THROUGH THIS EVENING FOR KSZ086-087. && FN27/12
Hazardous weather outlook, Dec 26, 2:00 PM CST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 200 PM CST WED DEC 26 2007 KSZ030-031-043>046-061>066-074>081-084>090-271100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 200 PM CST WED DEC 26 2007 /100 PM MST WED DEC 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE PACIFIC NORTHWEST INTO NORTHERN ARIZONA BY THIS EVENING. THIS DISTURBANCE WILL THEN MOVE TOWARD THE OKLAHOMA AND TEXAS PANHANDLES LATER TONIGHT AND THURSDAY. SNOW WILL DEVELOP OVER SOUTHWEST KANSAS DURING THE DAY THURSDAY AND CONTINUE INTO THURSDAY NIGHT. SNOWFALL ACCUMULATIONS OF 6 TO 8 INCHES WILL BE POSSIBLE. THE AREA THAT WILL SEE THE GREATEST SNOWFALL WILL BE ALONG AND WEST OF HIGHWAY 23 FROM DIGHTON TO MEADE. ANOTHER CORRIDOR OF HEAVY SNOW WILL BE POSSIBLE SOUTH OF A CIMARRON TO GREENSBURG LINE DOWN TOWARDS THE OKLAHOMA BORDER. SNOWFALL AMOUNTS IN THIS AREA COULD REACH 4 TO 7 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD/RITTERLING
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:03 AM CST | Snow Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 23 hr |
| Dec 27, 10:20 AM CST | Freezing Fog Advisory | DDC | Edwards, Ellis, Ford, Hodgeman, Ness, Pawnee and 3 more | 100 min |
Nearby
Heavy Snow Warnings in Kansas, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.